Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2007, 2:57 PM EDT for Dauphin County, Northumberland County, Schuylkill County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 2:57 PM EDT (18:57 UTC)
- Expired
- Jul 26, 2007, 4:00 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Dauphin County, PA, Northumberland County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 114 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 261857 SVRCTP PAC043-097-107-262000- /O.NEW.KCTP.SV.W.0191.070726T1857Z-070726T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA... WEST CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA... SOUTHEASTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 400 PM EDT * AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYKENS...OR 15 MILES SOUTHEAST OF SELINSGROVE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REBUCK AROUND 305 PM EDT... ROUGH AND READY AND VALLEY VIEW AROUND 315 PM EDT... LECK KILL AND TREVORTON AROUND 320 PM EDT... FERNDALE AND FARNSWORTH AROUND 330 PM EDT... SHAMOKIN AND STONINGTON AROUND 335 PM EDT... KULPMONT AROUND 345 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 61. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4061 7689 4051 7670 4077 7638 4093 7660 $$ FORECASTER: MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:22 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 26, 1:22 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 122 PM EDT THU JUL 26 2007 .SYNOPSIS... THE UPPER LEVEL...CUTOFF LOW NEAR KTOL WILL DRIFT SLOWLY NORTHWEST INTO THE LOWER PENINSULA OF MICHIGAN THIS AFT. THIS SYSTEM WILL LIFT EASTWARD ACROSS THE EASTERN LAKES ON FRIDAY...DRAGGING A COLD FRONT INTO THE STATE...BUT THE FRONT IS EXPECTED TO STALL ACROSS THE REGION THIS WEEKEND...KEEPING A THREAT OF SHOWERS AND STORMS ACROSS THE REGION INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... INTERESTING VISIBLE SATELLITE PICTURE EARLIER...WTIH ENHANCE CONVECTION OFF THE COAST...SHOWERS ALONG THE MTS...AND MORE WIDESPEAD ACTION OVER THE LAKES WITH THE CUTOFF LOW. DID UP POPS MORE ACROSS THE SE THIS AFTERNOON AND EVENING...WHERE A FEW CELLS ARE POPPING UP...IN AREA OF HIGHER DEWPOINTS. DID LOWER POPS FROM WHAT WE HAD TO CHC POPS TO THE N AND WE...GIVEN A LOT OF CLDS...AND THAT THE MAIN UPPER LEVEL LOW IS DRIFTING NW...AWAY FROM OUR AREA. ALSO DEWPOINTS LOWER TO THE NW. MAIN CONCERN IS UPSLOPE SE FLOW. ALREADY HAVE REPEAT CELLS COMING OFF MTS OF NW ADAMS CO. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... DID UP POPS A LITTLE FOR LATE TONIGHT...ALONG WITH AN INCREASE IN MIN TEMPS. ALSO DID BRING TEMPS UP ON FRIDAY...BUT LEFT POPS AS IS...THEY LOOK GOOD. LOOKS LIKE A LITTLE BETTER CHC FOR SHOWERS AND STORMS ON FRIDAY...AS FRONT NEARS. STILL THE BEST CHC OF WIDESPREAD CONVECTION LOOKS LIKE IT WILL DROP SOUTH OF OUR AREA LATER FRIDAY INTO THE WEEKEND...BUT THAT IS A WAYS OUT. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE LONG-WAVE TROF OVER EASTERN NORTH AMERICA WILL MOVE ONLY SLIGHTLY TO THE EAST THIS WEEKEND. THIS TROUGHINESS WILL LINGER OVER EASTERN NORTH AMERICA INTO THE MIDDLE OF NEXT WEEK...AS ALL THE FAST WESTERLY FLOW STAYS WELL NORTH OF PA. THE WEAK PUSH OF THE UPPER FLOW...AND THE RATHER MEAGER SURFACE ANTICYCLONE BEHIND THIS FRONT MAY NOT BE ENOUGH TO MOVE THE SURFACE FRONT SUFFICIENTLY FAR AWAY FROM THE LOCAL AREA. THE FRONT SHOULD ALREADY HAVE A WAVE OR TWO ALONG IT AS IT NEARS PA ON SATURDAY. WILL THEREFORE KEEP THE WEEKEND FILLED WITH CHANCE POPS. MONDAY OR TUESDAY COULD SHOW IMPROVEMENT IF THE HIGH CAN NUDGE IN. SOME OF THE GEFS MEMBERS HAVE STARTED TO HINT AT ANOTHER CUTOFF LOW PINCHING OFF...THIS TIME OVER THE GULF COAST STATES...DURING THE MIDDLE OF NEXT WEEK. THIS POSITION WOULD NOT IMPACT OUR LOCAL AREA QUITE AS MUCH AS THE CURRENT CUTOFF IS. IN GENERAL THE LARGE-SCALE PATTERN LOOKS LIKE IT HAS FOR THE LAST FEW WEEKS WITH A BIG RIDGE OVER THE WEST AND PLAINS...AND A TROF OVER THE EAST. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... MVFR WILL BE THE RULE INTO THE WEEKEND...GIVEN HZ DURING THE DAY...ALONG WITH A CHC OF SHOWERS AND STORMS...ESPECIALLY DURING THE AFTERNOON HOURS. STILL A CHC OF SHOWERS AND STORMS AT NIGHT...WITH FOG...AND LOWER CIGS. SOME POCKETS OF IFR...MAINLY ACROSS THE HIGHER ELEVATIONS AT NIGHT. POCKETS OF VFR WILL BE LIMITED AT BEST TO A FEW HOURS IN THE AFTERNOON EACH DAY. FRONT STALLS THIS WEEKEND...NOT SEEING ANY WIDESPREAD VFR CONDITIONS BEFORE TUE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN NEAR TERM...MARTIN SHORT TERM...MARTIN LONG TERM...DANGELO/TYBURSKI AVIATION...MARTIN
Hazardous weather outlook, Jul 26, 3:23 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 323 AM EDT THU JUL 26 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-270730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 323 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Jul 26, 2:22 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 222 PM EDT THU JUL 26 2007 PAZ057-261915- DAUPHIN- 222 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN COUNTY... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF LINGLESTOWN TO ENOLA...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. TORRENTIAL RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR LYKENS...PROGRESS AROUND 230 PM...SKYLINE VIEW...RUTHERFORD HEIGHTS AROUND 245 PM...HUMMELSTOWN AND CLIFTON AROUND 300 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-81 BETWEEN MILE MARKERS 66 AND 80. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322. FORECASTER: MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:44 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 61 min |
| Jul 26, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 39 min |
| Jul 26, 7:44 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 76 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.